Alert archive / North Carolina / River Flood Warnings in 2014

River Flood Warning 21, NWS Raleigh, NC

August 13, 2014Johnston County, North Carolina

NWS Raleigh, NC issued this river flood warning at Aug 13, 2014, 7:02 AM EDT for Johnston County, North Carolina. It took effect at Aug 13, 2014, 10:32 AM EDT. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Aug 13, 2014, 7:02 AM EDT (11:02 UTC)
In effect from
Aug 13, 2014, 10:32 AM EDT
Expired
Aug 14, 2014, 6:00 AM EDT
In force
19 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
Minor

County Johnston County, NC

The radar

The Raleigh/Durham radar (KRAX), 10 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neuse River near Clayton (CLYN7). The gauge peaked at 9.82 ft at Aug 13, 2014, 4:00 PM EDT.

actionminormoderate51008/1308/1408/15
Action stage
8 ft
Minor stage
9 ft
Moderate stage
13 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02087500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

851 
WGUS42 KRAH 131102
FLWRAH


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
702 AM EDT WED AUG 13 2014



...THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN NORTH CAROLINA... 

  NEUSE RIVER NEAR CLAYTON AFFECTING JOHNSTON COUNTY
 ...INSERT BASIS FOR WARNING (IF DESIRED) HERE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC101-132302-
/O.NEW.KRAH.FL.W.0021.140813T1600Z-140814T1000Z/
/CLYN7.1.ER.140813T1600Z.140813T1800Z.140813T2200Z.NO/
702 AM EDT WED AUG 13 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NEUSE RIVER NEAR CLAYTON.
* FROM THIS AFTERNOON TO THURSDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  6:15 AM WEDNESDAY THE STAGE WAS 8.6 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 9.2 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY THIS EVENING.
* IMPACT...AT 9.0 FEET...MINOR OVERFLOW OCCURS ON BOTH BANKS.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    THU   FRI   SAT   SUN   MON

NEUSE RIVER
 CLAYTON           9   8.6 WED 06 AM   8.6   6.6   4.2   2.5   2.1      


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        CLAYTON:        128.41

&&

LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
          3569 7849                   

$$
4 follow-up statements
876 
WGUS82 KRAH 131438
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
ISSUED BY NATIONAL WEATHER SERVICE BLACKSBURG VA
1038 AM EDT WED AUG 13 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  NEUSE RIVER NEAR CLAYTON AFFECTING JOHNSTON COUNTY 
  NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC101-140238-
/O.EXT.KRAH.FL.W.0021.140813T1432Z-140814T1621Z/
/CLYN7.1.ER.140813T1200Z.140814T0000Z.140814T0421Z.NO/
1038 AM EDT WED AUG 13 2014

THE FLOOD WARNING CONTINUES FOR
  THE NEUSE RIVER NEAR CLAYTON.
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:15 AM WEDNESDAY THE STAGE WAS 9.4 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.8 FEET BY THIS 
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT 
  TOMORROW.
* IMPACT...AT 9.0 FEET...MINOR OVERFLOW OCCURS ON BOTH BANKS.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    THU   FRI   SAT   SUN   MON

NEUSE RIVER
 CLAYTON           9   9.4 WED 10 AM   7.3   4.0   2.7   2.3   2.0


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        CLAYTON:        128.41

&&

LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
          3569 7849                   

$$

NCC101-140238-
/O.EXT.KRAH.FL.W.0020.000000T0000Z-140815T1130Z/
/SMFN7.1.ER.140813T0731Z.140814T0000Z.140814T2330Z.NO/
1038 AM EDT WED AUG 13 2014

THE FLOOD WARNING CONTINUES FOR
  THE NEUSE RIVER AT SMITHFIELD.
* AT 10:15 AM WEDNESDAY THE STAGE WAS 16.2 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.2 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING.
* IMPACT...AT 18.0 FEET...MODERATE FLOOD STAGE. THE SMITHFIELD TOWN 
  PARK AND THE NEUSE RIVERWALK AT THE HIGHWAY 70 BRIDGE ARE FLOODED.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    THU   FRI   SAT   SUN   MON

NEUSE RIVER
 SMITHFIELD       15  16.2 WED 10 AM  16.8  12.5   8.8   7.0   6.1


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        SMITHFIELD:      99.26
 
&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$
630 
WGUS82 KRAH 132111
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
511 PM EDT WED AUG 13 2014



...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  NEUSE RIVER NEAR CLAYTON AFFECTING JOHNSTON COUNTY 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA..
  NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC101-140911-
/O.EXT.KRAH.FL.W.0021.000000T0000Z-140814T1621Z/
/CLYN7.1.ER.140813T1200Z.140813T2046Z.140814T0421Z.NO/
511 PM EDT WED AUG 13 2014

THE FLOOD WARNING CONTINUES FOR
  THE NEUSE RIVER NEAR CLAYTON.
* AT  5:01 PM WEDNESDAY THE STAGE WAS 9.8 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT TOMORROW.
* IMPACT...AT 9.0 FEET...MINOR OVERFLOW OCCURS ON BOTH BANKS.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    THU   FRI   SAT   SUN   MON

NEUSE RIVER
 CLAYTON           9   9.8 WED 05 PM   7.3   4.2   2.5   2.1   1.9   


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:



        CLAYTON:        128.41
        

&&

LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
          3569 7849                   

$$

NCC101-140911-
/O.CON.KRAH.FL.W.0020.000000T0000Z-140815T1305Z/
/SMFN7.1.ER.140813T0731Z.140814T0600Z.140815T0105Z.NO/
511 PM EDT WED AUG 13 2014

THE FLOOD WARNING CONTINUES FOR
  THE NEUSE RIVER AT SMITHFIELD.
* AT  4:46 PM WEDNESDAY THE STAGE WAS 16.8 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.5 FEET BY 
  AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE 
  TOMORROW LATE EVENING.
* IMPACT...AT 18.0 FEET...MODERATE FLOOD STAGE. THE SMITHFIELD TOWN 
  PARK AND THE NEUSE RIVERWALK AT THE HIGHWAY 70 BRIDGE ARE FLOODED.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    THU   FRI   SAT   SUN   MON

NEUSE RIVER
 SMITHFIELD       15  16.8 WED 05 PM  16.8  12.5   8.8   7.0   6.1   


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:



        SMITHFIELD:      99.26
        


&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$
177 
WGUS82 KRAH 140137
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
937 PM EDT WED AUG 13 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  NEUSE RIVER NEAR CLAYTON AFFECTING JOHNSTON COUNTY 
  NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC101-141337-
/O.EXT.KRAH.FL.W.0021.000000T0000Z-140814T1414Z/
/CLYN7.1.ER.140813T1200Z.140813T2046Z.140814T0214Z.NO/
937 PM EDT WED AUG 13 2014

THE FLOOD WARNING CONTINUES FOR THE NEUSE RIVER NEAR CLAYTON.
* AT 9:15 PM WEDNESDAY THE STAGE WAS 9.3 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 9.0 FEET...MINOR OVERFLOW OCCURS ON BOTH BANKS.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    THU   FRI   SAT   SUN   MON

NEUSE RIVER
 CLAYTON           9   9.3 WED 09 PM   6.5   4.0   2.5   2.1   2.0  

TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        CLAYTON:        128.41

&&

LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
          3569 7849                   

$$

NCC101-141337-
/O.EXT.KRAH.FL.W.0020.000000T0000Z-140815T1130Z/
/SMFN7.1.ER.140813T0731Z.140814T0600Z.140814T2330Z.NO/
937 PM EDT WED AUG 13 2014

THE FLOOD WARNING CONTINUES FOR THE NEUSE RIVER AT SMITHFIELD.
* AT  9:15 PM WEDNESDAY THE STAGE WAS 17.2 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER WILL CONTINUE RISING TO NEAR 17.4 FEET AFTER MIDNIGHT.
  THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING.
* IMPACT...AT 18.0 FEET...MODERATE FLOOD STAGE. THE SMITHFIELD TOWN 
  PARK AND THE NEUSE RIVERWALK AT THE HIGHWAY 70 BRIDGE ARE FLOODED.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    THU   FRI   SAT   SUN   MON

NEUSE RIVER
 SMITHFIELD       15  17.2 WED 09 PM  17.0   12.9   8.8   6.9   5.9  
 
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        SMITHFIELD:      99.26

&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$
005 
WGUS82 KRAH 140301
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1101 PM EDT WED AUG 13 2014



...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  NEUSE RIVER NEAR CLAYTON AFFECTING JOHNSTON COUNTY

 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC101-140331-
/O.CAN.KRAH.FL.W.0021.000000T0000Z-140814T1414Z/
/CLYN7.1.ER.140813T1200Z.140813T2046Z.140814T0217Z.NO/
1101 PM EDT WED AUG 13 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE NEUSE RIVER NEAR CLAYTON.
* AT 10:45 PM WEDNESDAY THE STAGE WAS 8.9 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FELL BELOW FLOOD STAGE AT 10:17 PM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.0 FEET BY FRIDAY 
  MORNING.
* IMPACT...AT 9.0 FEET...MINOR OVERFLOW OCCURS ON BOTH BANKS.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     THU   FRI   SAT   SUN   MON

NEUSE RIVER
  CLAYTON      9   8.9 WED 11 PM     6.5   4.0   2.5   2.1   2.0


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:



        CLAYTON:        128.41
        


&&

LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
          3569 7849                   

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Aug 13, 6:45 AM EDT, 17 minutes earlier.

Area forecast discussion, Aug 13, 6:45 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
645 AM EDT WED AUG 13 2014

.SYNOPSIS...A COLD FRONT WILL MOVE THROUGH CENTRAL NORTH CAROLINA
THIS MORNING. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE WEST
BEGINNING LATER TODAY... AND WILL HOLD OVER THE AREA THROUGH THE
REMAINDER OF THE WEEK.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
AS OF 300 AM WEDNESDAY...

FOR TODAY/TONIGHT: WIDESPREAD HEAVY RAIN HAS EXITED THE AREA BUT
WILL NEED TO MONITOR A CLUSTER OF HEAVY SHOWERS OVER THE WRN
SANDHILLS NOW APPROACHING THE ALREADY-SOGGY TRIANGLE AREA FROM THE
SW... ALONG THE BACK EDGE OF THE MOISTURE CHANNEL NOTED ON WATER
VAPOR IMAGERY. NIGHTTIME CINH HAS DEVELOPED HERE BUT WEAK CAPE (250-
500 J/KG) IS FEEDING INTO THESE SHOWERS JUXTAPOSED WITH 800-900 J/KG
OF D-CAPE... AND DECENT EFFECTIVE SHEAR NEAR 30 KTS. OTHERWISE...
THE LATEST SURFACE MAP SHOWS THE COLD FRONT HAVING MOVED THROUGH THE
TRIAD AND INTO THE TRIANGLE... ALTHOUGH THE MOST STABLE AND MARKEDLY
LESS HUMID AND LOWER-THICKNESS AIR REMAINS WEST OF THE MOUNTAINS
WITH A WEAK WIND FIELD OVER CENTRAL NC. THIS SURFACE WIND SHIFT IS
EXPECTED TO PUSH JUST SOUTHEAST OF THE CWA BY MID MORNING (12Z-
13Z)... WITH SLOW WEST-EAST DRYING THROUGH A DEEP LAYER... AS THE
VORTICITY LOBE NOTED OVER THE ERN OH VALLEY SWINGS EASTWARD THROUGH
THE BASE OF THE DEEP ERN-NOAM MID LEVEL TROUGH. THIS WILL RESULT IN
A SCOURING OUT OF REMAINING CLOUDS THROUGH MID MORNING. MODELS
INDICATE A MODEST DIP IN THICKNESSES TODAY... MORESO NW THAN SE...
SO EXPECT HIGHS TO RANGE FROM 83 NW TO 89 SE... WITH A TREND TO
LOWER HUMIDITY AS DEWPOINTS SLOWLY FALL FROM NW TO SE. HIGH PRESSURE
WILL BEGIN TO BUILD EASTWARD FROM THE MID MISS VALLEY IN EARNEST
TONIGHT... WITH THE DRYING TREND CONTINUING BENEATH 20-40 M HEIGHT
RISES AND DEEP SUBSIDENCE. EXPECT MOSTLY CLEAR SKIES AND BELOW-
NORMAL LOWS OF 59-65.

FOR THU/THU NIGHT: STRONG MID LEVEL LOW PRESSURE CONTINUES TO SIT
AND SPIN OVER SW QUEBEC AS TROUGHING EXTENDS DOWN THE EASTERN
SEABOARD. A SECONDARY FRONT... ASSOCIATED WITH A WEAK SHEARED WAVE
SWEEPING THROUGH THE TROUGH BASE ACROSS THE MIDATLANTIC COAST... IS
EXPECTED TO APPROACH FROM THE NORTH LATE THU AND PUSH SOUTHWARD INTO
NC THU NIGHT. WEAK HEIGHT FALLS (~10 M) DO PASS BY ACROSS OUR
NORTH... HOWEVER ASCENT IS VERY SMALL... AND THE NEAR-SURFACE AIR AS
WELL AS THE MID LEVELS WILL REMAIN TOO DRY FOR ANY PRECIPITATION...
WITH SUBSIDENCE PERSISTING. EXPECT LITTLE MORE THAN SCATTERED FLAT
STRATOCUMULUS AND PERHAPS A FEW HIGH CLOUDS AS THE 500 MB WIND MAX
TRACKS ALONG AND NORTH OF OUR NRN BORDER. HIGHS JUST SLIGHTLY BELOW
NORMAL... AROUND 85-88. LOWS 60-65 THU NIGHT UNDER FAIR TO PARTLY
CLOUDY SKIES. EXPECT GENERALLY LIGHT SURFACE WINDS... SHIFTING FROM
NORTH TO WEST... THEN BACK TO NORTHERLY LATE THU NIGHT. -GIH

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 300 AM WEDNESDAY...

THE REINFORCING COLD FRONT FORECAST TO CROSS CENTRAL NC THU NIGHT
WILL EXTEND FROM THE NC COAST WSW ACROSS SC EARLY FRI. TRAILING 1018-
1019 MB CANADIAN SFC HIGH PRESSURE WILL BUILD FROM THE OH VALLEY
EAST ACROSS THE CENTRAL APPALACHIANS THROUGH FRIDAY NIGHT...THEN
ACROSS AND OFFSHORE THE MIDDLE ATLANTIC STATES SAT AND SAT NIGHT.
THOUGH THE MSL PRESSURE FIELD ASSOCIATED WITH THE CANADIAN HIGH WILL
BE SOMEWHAT MASKED BY APPALACHIAN LEE TROUGH DEVELOPMENT...THE DRIER
CANADIAN-SOURCED AIR/LOWER HUMIDITY VALUES ON FRI - ONES
CHARACTERIZED BY SFC DEWPOINTS IN THE MID-UPPER 40S NORTH TO MID-
UPPER 50S SOUTH - WILL BE PRONOUNCED. DRY ADIABATIC MIXING OF 15 C
+/- 1 H85 TEMPS FRI AFTERNOON SUPPORT HIGHS GENERALLY IN THE MIDDLE
TO UPPER 80S. LOWS FRI NIGHT MOSTLY IN THE MIDDLE TO UPPER
60S...WITH SOME UPPER 50S POSSIBLE WHERE PERIODS OF DECOUPLING/SFC
CALM DEVELOP...GIVEN PROJECTED LOW LEVEL THICKNESS VALUES AROUND
1400 METERS SAT MORNING.

RETURN FLOW WILL DEVELOP WITH THE EASTWARD AND OFFSHORE MIGRATION OF
THE HIGH SAT AND SAT NIGHT...RESULTING IN SLIGHTLY WARMER AND MORE
HUMID CONDITIONS...THOUGH WITH THE FORMER STILL LIKELY A DEGREE OR
TWO SHY OF NORMALS OF THIS TIME OF YEAR OWING TO THE LINGERING BUT
LESSENING PRESENCE OF THE WELL-ADVERTISED NEGATIVE HEIGHT ANOMALY
OVER QUEBEC.

&&

.LONG TERM SUNDAY THROUGH TUESDAY/...
AS OF 330 AM TUESDAY...

DETERMINISTIC AND ENSEMBLE MEAN MEDIUM RANGE GUIDANCE SOLUTIONS ARE
IN RELATIVELY GOOD AGREEMENT REGARDING THE GRADUAL RELAXATION OF THE
POSITIVE PNA PATTERN (AND ASSOCIATED HIGH AMPLITUDE FLOW) ACROSS THE
CONUS AND CANADA...AND WITH THE DEVELOPMENT OF A HIGH LATITUDE
BLOCKING RIDGE ARCING ACROSS THE POLE FROM GREENLAND TO THE GULF OF
ALASKA. HOWEVER...MODEL SPREAD WITH RESPECT TO SHORTWAVES EMBEDDED
WITHIN THE FLOW AT THE BASE OF/BENEATH THE DEVELOPING HIGH LATITUDE
BLOCKING HAS TRENDED HIGHER VERSUS THAT OF RECENT DAYS - NOT
UNCOMMON IN A PATTERN OF TRANSITION...AND WITH THE RESULT OF BELOW
AVG FORECAST CONFIDENCE DURING THE MEDIUM RANGE.

THE AFOREMENTIONED MODEL SPREAD IS MOST NOTABLE WITH THE HANDLING OF
A VORTICITY CENTER EMBEDDED WITHIN (AND LIKELY CONVECTIVELY-ENHANCED
BY) SOUTHERLY NOAM MONSOONAL FLOW OVER THE SOUTHWEST US. THE
00Z/13TH GFS SOLUTION DEPICTS A STRONG STEERING INFLUENCE BY THE
NORTHERN STREAM AND RESULTANT FAST EASTERLY PROGRESSION OF THE
"MONSOONAL" SHORTWAVE ACROSS THE OH VALLEY AND MIDDLE ATLANTIC
STATES THROUGH EARLY NEXT WEEK - A SOLUTION THAT HAS DEMONSTRATED A
SIGNIFICANT DEPARTURE FROM CONTINUITY WITH BOTH PREVIOUS GFS RUNS
AND THE EC ENSEMBLE MEAN. GIVEN THE DEVELOPING HIGH LATITUDE
BLOCKING FLOW AND INITIAL SIGNIFICANT SEPARATION BETWEEN THE
SHORTWAVE AND THE NORTHERN STREAM...A SLOWER SOLUTION IS PREFERRED.
SUCH A SOLUTION WOULD YIELD A GENERALLY DRY REGIME OVER CENTRAL
NC...WITH DIURNALLY-DRIVEN AFTERNOON STORMS ON OUR EASTERN AND
WESTERN AND FLANKS...INVOF THE SEA BREEZE AND THE MOUNTAINS. WARMER
YET AS HEIGHTS ALOFT FURTHER RELAX AND TRANSITION TO A MORE TYPICAL
SUMMERTIME PATTERN ACROSS THE CONUS...WITH PROBABLE STRONG SUB-
TROPICAL RIDGE DEVELOPMENT AND ABOVE NORMAL TEMPERATURES ACROSS THE
SOUTHEASTERN US MID-LATE WEEK.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
AS OF 645 AM WEDNESDAY...

AVIATION CONDITIONS WILL CONTINUE TO IMPROVE THIS MORNING.
CONFIDENCE IS HIGH THAT INT/GSO WILL MAINTAIN VFR CONDITIONS THROUGH
TONIGHT... AS A COLD FRONT PUSHES EAST OF THE AREA WITH HIGH
PRESSURE BUILDING IN FROM THE WEST. A PERIOD OF BRIEF MVFR/IFR
CONDITIONS REMAINS POSSIBLE AT RDU AND ESPECIALLY RWI/FAY THROUGH
13Z OR 14Z... WHEN THE FRONT IS EXPECTED TO PUSH EAST OF CENTRAL
NC... USHERING IN LESS HUMID AIR AND CAUSING VFR CONDITIONS TO
DOMINATE ONCE AGAIN. LIGHT WINDS UNDER 9 KTS FROM THE SOUTH AND SW
WILL SHIFT AROUND TO NNW OR NORTHERLY WITH FRONTAL PASSAGE (AND THEY
HAVE ALREADY DONE SO AT INT/GSO/RDU) PRIOR TO 14Z. ANY CIGS TODAY
THROUGH THE END OF THE TAF VALID PERIOD WILL BE VFR WITH CLOUD BASES
ABOVE 4000 FT AGL.

LOOKING BEYOND 12Z THU... HIGH CONFIDENCE IN VFR CONDITIONS HOLDING
THROUGH THE UPCOMING WEEKEND WITH LIGHT WINDS. SUB-VFR FOG IS
POSSIBLE SAT NIGHT INTO SUN MORNING AS THE HIGH MOVES OFFSHORE AND
SOUTHWESTERLY FLOW RESUMES. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...MWS
LONG TERM...MWS
AVIATION...HARTFIELD
Hazardous weather outlook, Aug 13, 4:08 AM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
408 AM EDT WED AUG 13 2014

NCZ007>011-021>028-038>043-073>078-083>086-088-089-140915-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
408 AM EDT WED AUG 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 13, 5:12 AM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
512 AM EDT WED AUG 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     FLASH FLOOD      3 NNW GARNER            35.73N  78.64W
08/13/2014                   WAKE               NC   911 CALL CENTER

            FLOODING NEAR DURHAM DRIVE AND GIDEON CREEK WAY. ROAD
            CLOSED.

&&

EVENT NUMBER RAH1401633

GIH
Local storm report, Aug 13, 5:14 AM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
514 AM EDT WED AUG 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     FLASH FLOOD      3 NW LAKE WHEELER       35.73N  78.75W
08/13/2014                   WAKE               NC   911 CALL CENTER

            LILLY ATKINS ROAD CLOSED NEAR HOLLY SPRINGS ROAD DUE TO
            HIGH WATER.

&&

EVENT NUMBER RAH1401634

GIH
Local storm report, Aug 13, 5:15 AM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
515 AM EDT WED AUG 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     6 NW DURHAM             36.04N  78.98W
08/12/2014                   DURHAM             NC   FIRE DEPT/RESCUE

            TREE DOWN ON POWER LINE.

0716 PM     TSTM WND DMG     4 ENE RDU INTERNATIONAL 35.89N  78.71W
08/12/2014                   WAKE               NC   FIRE DEPT/RESCUE

            FOUR TREES DOWN ON COUNTRY TRAIL RD

0821 PM     FLASH FLOOD      1 SE RALEIGH            35.80N  78.62W
08/12/2014                   WAKE               NC   FIRE DEPT/RESCUE

            REPORTS OF CARS FLOODED NEAR THE INTERSECTION OF
            ATLANTIC AVE AND OLD LOUISBURG RD.

0839 PM     FLASH FLOOD      1 ESE RALEIGH           35.80N  78.62W
08/12/2014                   WAKE               NC   FIRE DEPT/RESCUE

            CEMETARY CREEK AND PIGEON HOUSE CREEK IS OUT OF ITS
            BANK NEAR THE INTERSECTION OF CAPITAL BLVD AND DENNIS
            AVENUE. WATER RESCUES IN PROCESS.

0847 PM     FLASH FLOOD      1 E RALEIGH             35.81N  78.62W
08/12/2014                   WAKE               NC   BROADCAST MEDIA

            AT LEAST ONE CAR FLOODED AT THE INTERSECTION OF
            ATLANTIC AVE AND HODGES ST. FLOODING ONGOING. THIS
            INTERSECTION IS ADJACENT TO CRABTREE CREEK.

0915 PM     FLASH FLOOD      2 WNW CARY              35.79N  78.83W
08/12/2014                   WAKE               NC   AMATEUR RADIO

            FLOODING AT HIGHHOUSE RD AND CARY PARKWAY. POLICE
            REDIRECTING TRAFFIC.

0945 PM     FLASH FLOOD      CLAYTON                 35.65N  78.46W
08/12/2014                   JOHNSTON           NC   911 CALL CENTER

            911 CALL CENTER REPORTS NUMEROUS ROADS CLOSED IN
            CLAYTON DUE TO FLOODING.

0957 PM     FLASH FLOOD      1 S SELMA               35.53N  78.29W
08/12/2014                   JOHNSTON           NC   FIRE DEPT/RESCUE

            CAR STALLED IN FLOOD WATERS ON S RAIFORD ST NEAR E
            JONES AVE.

1230 AM     FLASH FLOOD      3 NNW GARNER            35.73N  78.64W
08/13/2014                   WAKE               NC   911 CALL CENTER

            FLOODING NEAR DURHAM DRIVE AND GIDEON CREEK WAY. ROAD
            CLOSED.

1245 AM     FLASH FLOOD      3 NW LAKE WHEELER       35.73N  78.75W
08/13/2014                   WAKE               NC   911 CALL CENTER

            LILLY ATKINS ROAD CLOSED NEAR HOLLY SPRINGS ROAD DUE TO
            HIGH WATER.

&&

EVENT NUMBER RAH1401625 RAH1401626 RAH1401627 RAH1401629 RAH1401628
RAH1401631 RAH1401630 RAH1401632 RAH1401633 RAH1401634

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 8:36 PM EDTAreal Flood AdvisoryRAHJohnston3 hr
Aug 12, 9:05 PM EDTFlash Flood WarningRAHJohnston3 hr
Aug 12, 9:13 PM EDTSpecial Weather StatementRAHEdgecombe, Nash, Wayne, Wilson62 min
Aug 12, 9:50 PM EDTAreal Flood AdvisoryRAHWake115 min
Aug 12, 9:53 PM EDTAreal Flood AdvisoryRAHEdgecombe, Wayne, Wilson112 min
Aug 12, 10:43 PM EDTFlash Flood WarningRAHWake6 hr
Aug 13, 3:57 AM EDTRiver Flood WarningRAHJohnston48 hr
Aug 13, 4:52 AM EDTAreal Flood AdvisoryRAHWake3 hr

Nearby

River Flood Warnings in North Carolina, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.